MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported " balloon was leaking after insertion".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patients current condition is reported as "fine/still critical".
 
Additional Manufacturer Narrative
(b)(4) complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " balloon was leaking after insertion".Additional informaiton states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patients current condition is reported as "fine/still critical".
 
Additional Manufacturer Narrative
(b)(4).The reported serial number is (b)(6).The lot number reported is 18f24h0156.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The outer lumen was noted kinked at approximately 27.5cm, 28.8cm and 72.5cm from the distal tip.The central lumen was noted kinked at approximately 15.5cm, 27.5cm, 28.8cm, 41.5cm and 72.5cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sam-ple.No obvious blood was noted within the helium pathway.The customer photo was reviewed.The photo shows an iab catheter in a bag.The bladder thickness was measured at six points with measurements ranging from 0.0063in-0.0068in and was within specification of process docu-ment.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lu-men was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc bladder membrane at approximately 0.7cm from the distal tip.The leak site was consistent with contact from a sharp object; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.The guidewire met resistance and could not advance at approximately 15.5cm from the iabc dis-tal tip; which is the location of the previously noted kink.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 11.5cm from the iabc luer; which is the location of the previously not-ed kink.No blood or debris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "balloon was leaking after insertion" is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and this caused the reported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon re-lease; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action is required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22999279
Report Number3010532612-2025-00863
Device Sequence Number18546628
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240911(17)260831(10)18F24H0156(21)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24H0156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/30/2025
01/28/2026
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/07/2025
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown